Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 11, 2011, 10:08 PM CDT for Childress County, Hall County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 10:08 PM CDT (03:08 UTC)
- Expired
- Jul 11, 2011, 10:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 130 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 10:30 PM CDT | TSTM WND DMG | Estelline, TX | NUMEROUS TREES BLOWN DOWN...ROOFS BLOWN OFF OF HOMES...OUT BUILDINGS BLOWN AWAY |
| Jul 11, 10:35 PM CDT | HAIL 1.75 | Estelline, TX | PEA TO GOLFBALL SIZE HAIL ACCOMPANIED BY DAMAGING WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
496 WUUS54 KLUB 120308 SVRLUB TXC075-191-120345- /O.NEW.KLUB.SV.W.0077.110712T0308Z-110712T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1008 PM CDT MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS. WESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 1045 PM CDT * AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF TELL...OR 14 MILES WEST OF CHILDRESS...AND MOVING NORTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MEMPHIS AND ESTELLINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3475 10012 3432 10028 3439 10066 3475 10064 TIME...MOT...LOC 0308Z 202DEG 15KT 3448 10048 $$
1 follow-up statement
577
WWUS54 KLUB 120326
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT MON JUL 11 2011
TXC075-191-120345-
/O.CON.KLUB.SV.W.0077.000000T0000Z-110712T0345Z/
HALL TX-CHILDRESS TX-
1026 PM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHILDRESS AND EASTERN HALL COUNTIES UNTIL 1045 PM CDT...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF
TELL...OR 14 MILES NORTHWEST OF CHILDRESS...MOVING NORTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3475 10012 3434 10031 3439 10066 3469 10063
3475 10057
TIME...MOT...LOC 0325Z 202DEG 15KT 3455 10045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:43 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 6:43 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 643 PM CDT MON JUL 11 2011 .AVIATION... THERE IS A CHANCE THAT SOME OF THE TSRA ACTIVITY LOCATED ACROSS THE SRN PANHANDLE/NRN SPLNS AND ROLLING PLAINS MIGHT IMPACT THE KCDS THROUGH ABOUT 02Z. OTHERWISE....WE EXPECT VFR CONDITIONS AT BOTH TERMINALS OVERNIGHT INTO TUESDAY. ANOTHER HIGH-BASED CUMULUS FIELD SHOULD DEVELOP ACROSS THE AREA BY MIDDAY...BUT THE CHANCES OF TSRA LOOK VERY SLIM. && .PREV DISCUSSION... /ISSUED 324 PM CDT MON JUL 11 2011/ SHORT TERM... VERTICAL CLOUD DEVELOPMENT HAVING A TOUGH GO AGAIN THIS AFTERNOON IN SPITE OF A SEMI-PROMISING ENVIRONMENT. H250 CENTER HAS SHIFTED WELL INTO THE PANHANDLE WITH STRONGER DEEPER FLOW CONTINUING UP ACROSS ROLLING PLAINS. H500 TROUGH APPEARS LESS PROMINENT...AND SO FAR THE LIMITED SHOWERS/THUNDER APPEAR MORE ALIGNED WITH THE MORE OBVIOUS H250 FEATURES. ALSO...WITH AFTERNOON HEATING...MIXING HAS LOWERED DEWPOINTS FURTHER ON THE CAPROCK TOWARDS THE DREADED 50 DEGREE MARK. HOWEVER...LOW LEVEL FLOW SEEMS HEALTHY WITH BACKING SOUTHEAST WINDS AND WE ARE NOT READY TO GIVE UP YET ON OUR LOW THUNDER CHANCES GIVEN THERE ARE SEVERAL HOURS YET FOR SURFACE HEATING. SO...MINOR CHANGES TO PREVIOUS THINKING AND WILL WAIT OUT POTENTIAL THUNDER DEVELOPMENT. SHOULD ACTIVITY DEVELOP OVER SOUTHERN ZONES AS NOW MOST SOLUTIONS AGREE...THEN THERE IS POTENTIAL TO PERSIST WELL INTO THE EVENING AND PERHAPS EVEN A BIT BEYOND MIDNIGHT. WE ARE NOT YET WILLING TO GO QUITE THAT FAR...ONE SMALL STEP AT A TIME HERE...SO WILL NOT EXTEND THUNDER MENTION PAST MIDNIGHT. MILD TEMPERATURES LIKELY AGAIN EARLY TUESDAY WITH GOOD LOW LEVEL MOISTURE RECOVERY. BLENDED LATEST MODEL LOW TEMPERATURE OUTPUT WITH A ROUGH AVERAGE OF THE PAST COUPLE OF MORNINGS. NO SIGNIFICANT CHANGES EITHER FOR TUESDAY AFTERNOON... ENOUGH HEATING AND MOISTURE FOR LOW POTENTIAL THUNDER DEVELOPMENT... PROBABLY LEANING A BIT MORE FAVORABLY FOR WESTERN BORDER BUT CANT ELIMINATE ANY AREA AT THIS TIME. RMCQUEEN LONG TERM... PRIMARY FOCUS IN THE EXTEND WILL BE ON INTERACTION BETWEEN THE REMNANTS OF THE TUTT AND THE UL RIDGE IN THE FIRST HALF. THE LATER HALF THE FOCUS SHIFTS TO THE UL TROUGH OFF THE NWRN COAST AND IT INFLUENCE ON THE MONSOONAL FLOW. WITH THE EXCEPTION OF THE NAM...GUIDANCE AGREES THE MID LVL REMNANTS OF THE TUTT/H5 SHORTWAVE WILL BE INTO CNTRL OK BY THE BEGINNING OF THE PERIOD. THIS WILL WEAKEN THE RIDGE/S STRONG HOLD ON THE FA...BY ALLOWING IT TO SHIFT FURTHER EWARD. THOUGH...AS THE SHORTWAVE ROUNDS THE RIDGE WILL SLIDE BACK INTO WRN TX. HOWEVER...HEIGHTS DON/T LOOK AS HIGH AS PREVIOUS WEEKS AND THE CENTER LOOKS TO BE FURTHER SE. THIS SHOULD KEEP SLIGHTLY COOLER TEMPS /UPPER 90S/ IN THE AREA. ALSO...THE LOCATION OF THE RIDGE WITH THE HELP OF A WEAK JET MAX SHOULD FOCUS SOME MONSOONAL MOISTURE TOWARDS THE NM/TX STATE LINE. THIS SHOULD SET THE WRN ZONES...MAINLY...UP FOR SOME AFTERNOON TSTM DEVELOPMENT. THEREFORE...WILL CONTINUE POPS ALONG THIS REGION FOR TUE AND WED. AFTER THAT THE DEEP UL TROUGH IN THE NW DRAWS THE MONSOONAL FLOW BACK WEST AS THE RIDGE BUILDS OVER THE REGION...LIMITING PRECIP CHANCES. ALSO...AS THE RIDGE BUILDS TEMPS MAY EDGE BACK UP SLIGHTLY ACROSS THE FA. HOWEVER...SOME HOPE EXIST AS THE REMNANTS OF THE TUTT ROUNDS THE RIDGE NEAR EARLY NEXT WEEK DROPPING THE HEIGHTS ENOUGH TO KEEP TEMPS DOWN SOME. AFTER THAT THERE REMAINS SOME DISCREPANCY BETWEEN THE GFS/ECMWF ON THE LONG TERM PROGRESSION OF THE UL RIDGE AFTER MIDWEEK...THOUGH PRIOR BOTH BUILD THE RIDGE OVER MOST OF THE CONUS. THEREFORE...WILL CONTINUE DRY END TO THE FORECAST. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 94 67 96 67 / 10 20 20 20 20 TULIA 69 97 70 96 69 / 20 10 10 10 10 PLAINVIEW 69 98 70 98 71 / 30 10 10 10 10 LEVELLAND 68 97 69 97 72 / 20 20 20 10 10 LUBBOCK 71 98 73 97 73 / 20 10 10 10 10 DENVER CITY 67 96 66 97 72 / 20 20 20 10 10 BROWNFIELD 67 97 66 98 74 / 20 20 20 10 10 CHILDRESS 73 98 75 102 77 / 30 10 10 10 10 SPUR 71 100 75 100 75 / 30 10 10 10 10 ASPERMONT 77 102 78 103 77 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Jul 11, 6:02 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT MON JUL 11 2011 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. LIGHTNING STRIKES FROM ANY STORMS THAT DO DEVELOP COULD START FIRES DUE TO THE EXTREMELY DRY CONDITIONS. OTHERWISE...THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JORDAN
In the hours before
Local storm report, Jul 11, 8:40 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
07/11/2011 M59 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100178
FBLocal storm report, Jul 11, 8:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
855 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
07/11/2011 M67 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100179
FBSpecial weather statement, Jul 11, 9:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 917 PM CDT MON JUL 11 2011 TXZ024-030-120245- BRISCOE-FLOYD- 917 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE AND FLOYD COUNTIES... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN BRISCOE AND NORTHERN FLOYD COUNTIES...MOVING NORTH NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 11, 9:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
925 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
07/11/2011 M60 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100180
FBLocal storm report, Jul 11, 9:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 1 NE MEMPHIS 34.74N 100.53W
07/11/2011 M66 MPH HALL TX MESONET
&&
EVENT NUMBER LUB1100181
FBSpecial weather statement, Jul 11, 9:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT MON JUL 11 2011 TXZ030-031-120330- FLOYD-MOTLEY- 959 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MOTLEY AND FLOYD COUNTIES... AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN BRISCOE...FLOYD AND NORTHERN MOTLEY COUNTIES...MOVING NORTH NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:04 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 86 min |
| Jul 11, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 30 min |
| Jul 11, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 29 min |
| Jul 11, 8:35 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 85 min |
| Jul 11, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Jul 11, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 10:01 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 69 min |
| Jul 11, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 11:05 PM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 85 min |
| Jul 12, 4:08 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.